Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 30, NWS Binghamton, NY

August 5, 2014Broome County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 5, 2014, 6:40 PM EDT for Broome County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2014, 6:40 PM EDT (22:40 UTC)
Expired
Aug 5, 2014, 9:45 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Broome County, NY

The radar

The Binghamton radar (KBGM), 22 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WGUS51 KBGM 052240
FFWBGM
NYC007-060145-
/O.NEW.KBGM.FF.W.0030.140805T2240Z-140806T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BROOME COUNTY IN CENTRAL NEW YORK...

* UNTIL 945 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. PERSISTENT HEAVY  
  SHOWERS AND THUNDERSTORMS HAVE CONTINUED SINCE LATE THIS           
  AFTERNOON...WITH RADAR ESTIMATES OF 2.5 TO 3.5 INCHES SO FAR.      
  ADDITIONAL HEAVY RAINFALL WILL BE MOVING INTO THE WARNED AREA      
  EARLY THIS EVENING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHENANGO
  BRIDGE...HARPURSVILLE AND SANITARIA SPGS.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4204 7586 4222 7589 4225 7571 4225 7564
      4224 7563 4220 7563 4219 7562 4213 7561

$$

MLJ
1 follow-up statement
028 
WGUS71 KBGM 060155
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
955 PM EDT TUE AUG 5 2014

NYC007-060204-
/O.EXP.KBGM.FF.W.0030.000000T0000Z-140806T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
955 PM EDT TUE AUG 5 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BROOME COUNTY...

EARLIER HEAVY RAINS HAVE TAPERED OFF...WITH LITTLE ADDITIONAL 
RAINFALL ANTICIPATED OVERNIGHT. THUS...THE WARNING HAS BEEN ALLOWED 
TO EXPIRE. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4204 7586 4222 7589 4225 7571 4225 7564
      4224 7563 4220 7563 4219 7562 4213 7561

$$

MLJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:57 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 5, 1:57 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
157 PM EDT TUE AUG 5 2014

.SYNOPSIS...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH
AFTERNOON AND EVENING THROUGH THURSDAY ACROSS NEW YORK AND
PENNSYLVANIA AS AN UNSETTLED WEATHER PATTERN PREVAILS. HIGH
PRESSURE WILL FINALLY BUILD OVER THE REGION FRIDAY BRINGING DRY
WEATHER BACK TO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM EDT UPDATE...
CONVECTION IS DEVELOPING ACROSS THE CWA THIS AFTERNOON. SBCAPE
VALUES ARE AROUND 1500 J/KG. EXPECT COVERAGE IN CONVECTION TO
INCREASE AS THE SHORTWAVE IS MOVING CLOSER AND THE FRONTAL
BOUNDARY IS APPROACHING. 0-6KM BULK SHEAR IS STILL ON THE WEAKER
SIDE... THUS EXPECT MOST OF THESE STORMS TO STAY SUB SEVERE AT
LEAST UNTIL THE BOUNDARY/WAVE PUSHES INTO THE CWA WHERE UPPR LVL
SUPPORT AND SHEAR WILL BE GREATER. THE CONVECTIVE THREAT FOR THIS
AFTERNOON WILL BE GUSTY WINDS... SMALL HAIL AND ISOLATED HEAVY
RAINFALL.

1100 AM EDT UPDATE...
WEAK SFC RIDGING IS STILL OVER THE REGION THIS MORNING AND THE
VALLEY FOG HAS BURNED OFF. IN THE FOG'S WAKE SUNSHINE HAS FINALLY
GRACED US WITH ITS APPEARANCE. SADLY... THE SUN MAY SOON DISAPPEAR
AGAIN THIS AFTERNOON AS A SHORTWAVE TROUGH FROM THE WEST SLOWLY
PUSHES EAST AND A SFC BOUNDARY IS EXPECTED TO MOVE EAST ACROSS THE
CWA. THIS COMBINATION MAY BRING SHOWERS AND THUNDERSTORMS ACROSS
THE REGION THIS AFTERNOON. EXPECT CLOUD COVERAGE INTO INCREASE AS
THIS WAVE APPROACHES FROM THE WEST AND REMAIN PRETTY MUCH MOSTLY
CLOUDY THROUGH THE AFTERNOON AND OVERNIGHT AS LOW AND MID LVL
MOISTURE WILL BE PLENTIFUL.

THE FRONT IS JUST NOW PUSHING INTO WESTERN NEW YORK AND EXPECT
THIS FRONT TO SLOWLY SLIDE EAST. EXPECT THE CHANCE OF SHOWERS TO
INCREASE AS THE AFTERNOON PROGRESSES.

IT APPEARS THAT THE SHOWER ACTIVITY WILL BE MORE SYNOPTIC DRIVEN
THEN SFC DRIVEN. A VORT MAX WILL EJECT EAST ALONG WITH THE MID LVL
SHORTWAVE THIS AFTERNOON AND GENERATE SHOWERS AND THUNDERSTORMS
ALONG AND HEAD OF THE FRONT. BELIEVE THIS WILL BE THE MAIN
SHOWER/TSTORM PRODUCER OF THE DAY. THE GENERAL OVERALL PICTURE OF
THE EXPECTED ACTIVITY WILL BE MOVING TO THE EAST AROUND 15-20 MPH.
WHILE THESE SHOWERS WILL NOT BE MOVING FAST... EXPECT THESE
SHOWERS TO MOVE QUICK ENOUGH THAT THERE WONT BE AS MUCH AS
FLOODING THREAT AS PREVIOUS DAYS HAVE BEEN. PWAT VALES THIS
AFTERNOON WILL BE AROUND 1.3 INCHES OR LESS. DO NOT EXPECT THESE
STORMS TO BECOME SEVERE. 0-6KM BULK SHEAR VALUES ARE EXPECTED TO
BE 30 KNOTS OF LESS. LOW AND MID LVL LAPSE RATES ARE OK... BUT
WOULD EXPECT TO SEE SLIGHTLY HIGHER FOR MORE SIGNIFICANT WEATHER.
COULD SEE SOME SMALL HAIL AND POSSIBLY LOCALIZED HEAVY RAINFALL.

TEMPS THIS AFTERNOON ARE EXPECT TO RISE INTO THE LOW TO MID 80S
FOR MUCH OF THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
130 PM EDT UPDATE...
EXPECT SHOWERS TO SLOWLY DIMINISH DUE TO LOSS OF DIURNAL HEATING
AFTER SUNSET TONIGHT. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS TO
CONTINUE OVERNIGHT AS THE UPPR LVL JET ROUNDS THE BASE OF THE
TROUGH.

DURING THE OVERNIGHT HOURS THE UPPR LVL TROUGH WILL SWING TOWARDS
THE EAST AND ANOTHER SHORTWAVE TROUGH WILL APPROACH THE CWA FROM
THE WEST. THE MAIN FORCING FROM THIS DISTURBANCE WILL REMAIN MAINLY
OVER PA WEDNESDAY. THIS WAVE WILL DRIFT SOUTHWARD WED MORNING AND
AFTERNOON. EXPECT THE NORTHERN PORTIONS OF THE CWA TO REMAIN DRY
AND THE ACTIVITY OVER THE SOUTH TO DIMINISH BY SUNSET.

THURSDAY ANOTHER SHORTWAVE WILL MOVE THROUGH THE REGION BRINGING A
SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
OVER THE NORTHERN CWA. THE CHANCE FOR SHOWERS WILL DIMINISH AS THE
DAY GOES ON AS STRONG SUBSIDENCE WILL QUICKLY MOVE IN ON THE BACK
OF THE UPPR LVL TROUGH.

FRIDAY WILL BE BEAUTIFUL AND DRY AS HIGH PRESSURE BUILDS IN FROM THE
WEST. FRIDAY WILL START A DRY SPELL.

TEMPS DURING THIS TIME FRAME WILL RANGE FROM IN THE MID 70S TO LOW
80S DURING THE AFTERNOON AND LOW TO MID 50S DURING THE NIGHTS
WITH ISOLATED SPOTS IN THE UPPR 40S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW A NICE STRETCH OF SUMMER WEATHER
FOR THE EXTENDED PERIOD. A FLAT UPPER LEVEL RIDGE WILL RESIDE OVER
THE NORTHEAST THROUGH SUNDAY NIGHT WITH SFC HIGH PRES IN THE
VCNTY. MONDAY THROUGH TUESDAY, AN UPPER LEVEL TROF WILL DROP SOUTH
FROM CENTRAL CANADA INTO THE GREAT LAKES REGION. THIS FEATURE
ALONG WITH THE SFC COLD FRONT WILL BRING A CHANCE FOR SHOWERS/THUNDERSTORMS
ON TUESDAY WITH THE REST OF EXTENDED DRY. TEMPS WILL BE NEAR OR
SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A MID LEVEL TROF AND ASSOCIATED WEAK SFC COLD FRONT WILL CROSS THE
REGION LATE THIS AFTERNOON THROUGH EARLY EVENING. CURRENTLY
ISOLATED CONVECTION IS ACROSS THE AREA AND THE AREAL COVERAGE IS
EXPECTED TO INCREASE DURING THE NEXT SEVERAL HOURS. INCLUDED A
THREE HOUR TEMPO GROUP FOR MVFR THUNDERSTORMS FOR ALL TERMINALS
GENERALLY BETWEEN 20Z-24Z. OVERNIGHT, CONDITIONS WILL PROBABLY
LOWER INTO THE MVFR CATEGORY, ESPECIALLY OVER THE SOUTHERN TIER, DUE
TO WEAK MIXING BEHIND BOUNDARY AND LATE DAY RAINFALL. AT KELM ALSO
INCLUDED POSSIBLE DENSE FOG TOWARD DAYBREAK BUT CONFIDENCE HERE IS
LOW DUE TO CLOUDS PREVENTING DENSE FOG FORMATION. ON WEDNESDAY,
VFR CONDITIONS ARE EXPECTED AFTER 14Z ALTHOUGH MORE SHOWERS ARE
POSSIBLE ESPECIALLY LATE MORNING THROUGH MID AFTERNOON AS ANOTHER
WAVE PASSES THROUGH.

WESTERLY WINDS AROUND 5 KNOTS BECOMING LIGHT AND VARIABLE
OVERNIGHT. NORTHWEST WINDS AROUND 5-8 KNOTS ON WEDNESDAY.

OUTLOOK...

THURSDAY THROUGH SUNDAY...MAINLY VFR EXCEPT POSSIBLE EARLY
MORNING VALLEY FOG AT KELM BURNING OFF BY 14Z EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...KAH
NEAR TERM...KAH
SHORT TERM...KAH
LONG TERM...RRM
AVIATION...RRM
Hazardous weather outlook, Aug 5, 1:04 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EDT TUE AUG 5 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-061715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
104 PM EDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. THESE STORMS MAY PRODUCE GUSTY WINDS... SMALL HAIL
AND HEAVY RAINFALL. CAN NOT RULE OUT THAT A FEW STORMS MAY BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KAH

In the hours before

Local storm report, Aug 5, 4:54 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 N ITHACA              42.47N  76.50W
08/05/2014                   TOMPKINS           NY   AMATEUR RADIO

            SEVERAL TREES DOWN ON ROUTE 89

&&

JML
Special weather statement, Aug 5, 5:16 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 PM EDT TUE AUG 5 2014

PAZ038-052200-
BRADFORD PA-
516 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BRADFORD COUNTY...

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LE ROY...AND
  MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MOUNT PISGAH STATE PARK AT 525 PM EDT...
  WEST BURLINGTON AT 530 PM EDT...
  WEST FRANKLIN AT 535 PM EDT...
  BURLINGTON AT 540 PM EDT...
  FRANKLINDALE AT 550 PM EDT...
  MONROE AND MONROETON AT 600 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4185 7634 4160 7633 4162 7683 4180 7684

/DJP
Local storm report, Aug 5, 5:35 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
535 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             MONROE                  41.71N  76.48W
08/05/2014  M1.00 INCH       BRADFORD           PA   TRAINED SPOTTER

&&

DJP
Special weather statement, Aug 5, 5:45 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
545 PM EDT TUE AUG 5 2014

NYZ046-057-052230-
DELAWARE NY-OTSEGO NY-
545 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND
NORTHEASTERN DELAWARE COUNTIES...

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SCHENEVUS...AND
  MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SCHENEVUS AT 550 PM EDT...
  FERGUSONVILLE AND DAVENPORT AT 555 PM EDT...
  BUTTS CORNER AT 605 PM EDT...
  WORCESTER AT 610 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4237 7462 4251 7498 4267 7490 4262 7463
      4252 7470 4242 7460 4241 7460

/DJP
Special weather statement, Aug 5, 6:23 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
623 PM EDT TUE AUG 5 2014

PAZ039-052330-
SUSQUEHANNA PA-
623 PM EDT TUE AUG 5 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSQUEHANNA COUNTY...

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRIENDSVILLE
  TO RUSH TO AUBURN CENTER...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BIRCHARDVILLE AND AUBURN CENTER AT 630 PM EDT...
  ELK LAKE AT 635 PM EDT...
  WYOANNA AND SPRINGVILLE AT 640 PM EDT...
  MONTROSE AND DIMOCK AT 645 PM EDT...
  SALT SPRINGS STATE PARK AT 650 PM EDT...
  ALFORD AT 655 PM EDT...
  HALLSTEAD AND GREAT BEND AT 705 PM EDT...
  HICKORY GROVE AND WEST LENOX AT 710 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4196 7614 4200 7568 4200 7548 4171 7546
      4166 7546 4164 7548 4164 7611

/DJP
Special weather statement, Aug 5, 6:33 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
633 PM EDT TUE AUG 5 2014

NYZ062-PAZ040-048-072-052330-
PIKE PA-SULLIVAN NY-WAYNE PA-
633 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...EXTREME NORTH
CENTRAL PIKE AND SOUTHWESTERN SULLIVAN COUNTIES...

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NARROWSBURG...AND MOVING
  EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NARROWSBURG AND MILANVILLE AT 640 PM EDT...
  WESTCOLANG PARK AT 645 PM EDT...
  LAVA AND TUSTEN AT 655 PM EDT...
  COCHECTON CENTER AND FOSTERDALE AT 700 PM EDT...
  COCHECTON CENTER AT 705 PM EDT...
  TYLERTOWN AT 710 PM EDT...
  TYLERTOWN AT 715 PM EDT...
  BEAVER BROOK AT 720 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4149 7471 4149 7475 4147 7475 4153 7521
      4171 7520 4174 7469

/DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:39 PM EDTSevere Thunderstorm WarningBGMSteuben36 min
Aug 5, 3:04 PM EDTSpecial Weather StatementBGMChemung, Tioga41 min
Aug 5, 3:13 PM EDTSevere Thunderstorm WarningBGMSchuyler, Steuben, Yates50 min
Aug 5, 3:18 PM EDTAreal Flood AdvisoryBGMSchuyler, Steuben, Yates3 hr
Aug 5, 3:19 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga, Tompkins56 min
Aug 5, 3:32 PM EDTFlash Flood WarningBGMSteuben3 hr
Aug 5, 3:39 PM EDTSevere Thunderstorm WarningBGMCayuga, Schuyler, Seneca, Tompkins, Yates66 min
Aug 5, 3:57 PM EDTSevere Thunderstorm WarningBGMTioga, Tompkins63 min
Aug 5, 4:04 PM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Tompkins3 hr
Aug 5, 4:26 PM EDTFlash Flood WarningBGMChemung, Schuyler, Tioga, Tompkins3 hr
Aug 5, 4:33 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Tompkins39 min
Aug 5, 4:35 PM EDTAreal Flood AdvisoryBGMChemung, Steuben3 hr
Aug 5, 5:13 PM EDTAreal Flood AdvisoryBGMBroome3 hr
Aug 5, 5:45 PM EDTSpecial Weather StatementBGMOtsego45 min
Aug 5, 6:33 PM EDTSpecial Weather StatementBGMSullivan57 min
Aug 5, 6:51 PM EDTSevere Thunderstorm WarningBGMSullivan54 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.